[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]
[IPk] Site Problem - red "blotch" from my Tender
I am using Tender (or Silouette) infusion sets. I am noticing a
redness on my skin, best described as as a fairly pronounced red rash
or "blotch" in the shape of a slight oval about 2cm across at the
widest point. The centre of the "blotch" is approx where the end of
the teflon catheter from the cannula ends under my skin. So, imagine
where the end of the teflon is located under the skin, project up to
the skin, and then describe this oval shape around this point. The
blotch is tender to the touch. I don't believe site absorption is
affected after this blotch develops but it may after 3 days as 3 days
is about all I get from a Tender.
This bizarre blotch appears approx 24 hours after a new Tender has
been inserted. It may subside somewhat after 2 days and I have seem
them disappear completely, but then after 3 days I remove the cannlua
and place a new site anyway. I'm using Humalog.
My initial thoughts are:
1 Allergy to the teflon itself.
2 Allergy to Humalog.
3 Combination of 1 and 2.
I do have very sensitive skin and can't tollerate many tapes other
than Fixomull. I also get "pump bumps" consistently after 2-3 days
using either teflon or steel in my skin. I am extremely careful to
use a very clean technique when placing my sets. I do use
Chlorhexidine surgical scrub to clean my skin before placement, and
Skin Prep to help the Tender stick.
I'd love some comments please.
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml